Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 31, 2005, 7:20 PM CST for 17 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 1, 2006, 4:18 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 7:20 PM CST (01:20 UTC)
- In effect from
- Jan 1, 2006, 4:18 AM CST
- Expired
- Jan 1, 2006, 7:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4027 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 010145 CCA NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 720 PM CST SAT DEC 31 2005 ...HIGH WINDS EXPECTED FOR THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY... ...WIND ADVISORY FOR THE PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS BEGINNING TONIGHT AND SPREAD INTO THE DAVIS MOUNTAINS SUNDAY MORNING. THESE STRONG WINDS WILL CONTINUE TO SPREAD EASTWARD...AFFECTING MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON SUNDAY. THESE WINDS ARE EXPECTED TO DECREASE SUNDAY EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-010930- /O.CON.KMAF.HW.W.0014.000000T0000Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 620 PM MST SAT DEC 31 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED TO CONTINUE THROUGH TONIGHT. ON SUNDAY... SOUTHWESTERLY WINDS OF 45 TO 55 MPH WITH GUST TO NEAR 75 MPH CAN BE EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON U.S. ROUTES 62 AND 180 MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-068-010930- /O.NEW.KMAF.WI.Y.0001.060101T1600Z-060102T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE 720 PM CST SAT DEC 31 2005 /620 PM MST SAT DEC 31 2005/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY...RESULTING IN WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-010930- /O.CON.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 720 PM CST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST SUNDAY THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST SUNDAY THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE BY EARLY SUNDAY EVENING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 011018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CST SUN JAN 1 2006 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TODAY... ...VERY WINDY CONDITIONS WILL IMPACT THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION...AND THE PERMIAN BASIN TODAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS AND INTO THE CENTRAL PLAINS STATES TODAY. FAST WESTERLY MID LEVEL FLOW WILL INCREASE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THE SOUTHERN EDGE OF THIS SYSTEM. STRONG WESTERLY WINDS WILL AFFECT BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH LATE THIS AFTERNOON. SURFACE LOW PRESSURE WILL ALSO DEEPEN ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS TODAY. A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING VERY WINDY CONDITIONS TO THE SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF WEST TEXAS LATE THIS MORNING AND THIS AFTERNOON. TXZ074-012200- /O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ /O.EXB.KMAF.HW.W.0014.060101T1200Z-060101T2300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 418 AM CST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-012200- /O.EXT.KMAF.HW.W.0014.000000T0000Z-060101T2300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 318 AM MST SUN JAN 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS OVER 70 MPH CAN BE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE THIS AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS TODAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON HIGHWAY 62 180 MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ069-070-012200- /O.EXB.KMAF.WI.Y.0001.060101T1600Z-060101T2300Z/ UPTON-REAGAN- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE 418 AM CST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY...RESULTING IN WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PREPARATIONS WILL NEED TO BE MADE EARLY TODAY TO SECURE OUTDOOR LAWN FURNITURE OR OTHER LIGHT WEIGHT OR LOOSE OBJECTS. WITH WORSENING DROUGHT CONDITIONS...THE STRONG WIND SPEEDS WILL ELEVATE FIRE DANGER LEVELS. THERE WILL BE AN INCREASED DANGER FOR EXPLOSIVE FIRE GROWTH AND SPREAD. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-068-012200- /O.EXT.KMAF.WI.Y.0001.060101T1600Z-060101T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE 418 AM CST SUN JAN 1 2006 /318 AM MST SUN JAN 1 2006/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY...RESULTING IN WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PREPARATIONS WILL NEED TO BE MADE EARLY TODAY TO SECURE OUTDOOR LAWN FURNITURE OR OTHER LIGHT WEIGHT OR LOOSE OBJECTS. WITH WORSENING DROUGHT CONDITIONS...THE STRONG WIND SPEEDS WILL ELEVATE FIRE DANGER LEVELS. THERE WILL BE AN INCREASED DANGER FOR EXPLOSIVE FIRE GROWTH AND SPREAD. $$
000 WWUS74 KMAF 012014 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CST SUN JAN 1 2006 ...A HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS REMAINS IN EFFECT UNTIL 7 PM CST... ...A WIND ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION... AND THE PERMIAN BASIN REMAINS IN EFFECT UNTIL 7 PM CST... .A DEEP LOW PRESSURE SYSTEM TRACKING EASTWARD ACROSS THE SOUTHERN PLAINS WILL RESULT IN STRONG WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. NMZ027-TXZ074-258-020100- /O.EXT.KMAF.HW.W.0014.000000T0000Z-060102T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 214 PM CST SUN JAN 1 2006 /114 PM MST SUN JAN 1 2006/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING... WHICH REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 60 MPH...WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS TODAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON HIGHWAY 62 180 MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-020100- /O.EXT.KMAF.WI.Y.0001.000000T0000Z-060102T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 214 PM CST SUN JAN 1 2006 /114 PM MST SUN JAN 1 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A WIND ADVISORY...WHICH REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES BELOW 3 MILES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE NEAR SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS74 KMAF 020045 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 PM CST SUN JAN 1 2006 ...HIGH WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE EARLY EVENING HOURS BELOW HIGH WIND WARNING AND WIND ADVISORY CRITERIA. THEREFORE... THE HIGH WIND WARNING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... AS WELL AS THE WIND ADVISORY OVER MUCH OF THE PERMIAN BASIN AND TRANS PECOS... WILL BE ALLOWED TO EXPIRE. NMZ027-TXZ074-258-020145- /O.EXP.KMAF.HW.W.0014.000000T0000Z-060102T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 645 PM CST SUN JAN 1 2006 /545 PM MST SUN JAN 1 2006/ ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-020145- /O.EXP.KMAF.WI.Y.0001.000000T0000Z-060102T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 645 PM CST SUN JAN 1 2006 /545 PM MST SUN JAN 1 2006/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 31, 7:19 PM CST, 1 minute earlier.
Area forecast discussion, Dec 31, 7:19 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CST SAT DEC 31 2005
.UPDATE...
PRESENT MESOANALYSES SHOW INCREASED CONFIDENCE FOR A WIND ADVISORY
ACROSS THE NORTHERN AND CENTRAL PERMIAN BASIN...THE TRANS PECOS...
AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR SUNDAY. THE TIGHTEST
PRESSURE GRADIENT SHOULD REMAIN ACROSS THE NORTHERN PORTIONS OF
THE CWFA. THE LATEST PACKAGE WILL BE OUT SHORTLY. NO OTHER MAJOR
CHANGES TO THE GRIDS ARE ANTICIPATED.
&&
.PREV DISCUSSION... (ISSUED 243 PM CST SAT DEC 31 2005)
SHORT TERM...
INCREASING MIDLEVEL FLOW WILL BRING HIGH WIND WARNING CRITERIA TO
THE UPPER ELEVATIONS OF THE GUADALUPE MOUNTAINS OVERNIGHT. A LEE
TROUGH DEVELOPING FROM THE HIGH PLAINS INTO WEST TEXAS WILL INCREASE
THE SURFACE PRESSURE GRADIENT THROUGH THE OVERNIGHT HOURS. BETTER
BOUNDARY MIXING AND ADVECTION OF MID AND UPPER LEVEL CLOUDS ACROSS
THE AREA... PARTICULARLY THE NORTHERN PORTIONS OF THE FORECAST
AREA... WILL KEEP TEMPERATURES CONSIDERABLY WARMER THAN LAST NIGHT.
GUIDANCE TEMPERATURES APPEAR REASONABLE FOR THE MOST PART.
LONG TERM...
STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CWA ON SUNDAY.
WITH A TIGHTENING GRADIENT ALOFT AND A STRONG MOUNTAIN WAVE OVER THE
GUADALUPE MOUNTAINS WESTERLY WINDS OF 45 TO 55 MPH WITH GUSTS TO 75
MPH ARE EXPECTED SUNDAY. THEREFORE WILL ISSUE A HIGH WIND WARNING
FOR THE GUADALUPE MOUNTAINS. WINDS WILL ALSO APPROACH WARNING
CRITERIA IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SO WILL
CONTINUE THE HIGH WIND WATCH FOR THAT AREA.
ON THE PLAINS...WINDS MAY REACH ADVISORY IN SOME AREAS...HOWEVER
WITH CLOUD COVER INHIBITING MIXING TO SOME EXTENT AND THE
STRONGEST GRADIENT NORTH OF THE CWA...FEEL THAT CONDITIONS WILL BE
MARGINAL. THEREFORE WILL NOT ISSUE A WIND ADVISORY FOR THE PLAINS
AT THIS POINT. THE WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS
THE STORM SYSTEM MOVES EAST OF THE CWA.
FEW CHANGES IN THE PREVIOUS FORECASTS ARE EXPECTED FOR THE REST OF
THE LONG TERM. WARM DRY CONDITIONS WILL CONTINUE INTO THE MIDDLE OF
NEXT WEEK WHEN THE NEXT UPPER LEVEL SYSTEM CURRENTLY OFF THE CA
COAST MOVES ACROSS THE AREA. THIS SYSTEM WILL DRAG A SURFACE COLD
FRONT ACROSS THE CWA WITH COOLER TEMPERATURES EXPECTED WEDNESDAY.
AFTER A BRIEF WARMUP ON THURSDAY...A STRONGER COLD FRONT IS EXPECTED
ACROSS THE REGION FRIDAY WITH AFTERNOON HIGHS NEAR NORMAL VALUES
POSSIBLE. DRY CONDITIONS ARE EXPECTED THROUGH NEXT WEEKEND.
FIRE WEATHER...
WATER VAPOR AND IR SATELLITE IMAGERY DEPICTING CONSIDERABLE MID
LEVEL MOISTURE AND CLOUDINESS STREAMING FROM THE PACIFIC. THIS
MOISTURE PLUME APPEARS TO BE AIMED AT FORECAST AREA. AS A
RESULT...RELATIVE HUMIDITIES IN MOUNTAINOUS REGIONS ARE EXPECTED TO
BE SIGNIFICANTLY ABOVE RED FLAG CRITERIA ON SUNDAY. HIGH WINDS ARE STILL
EXPECTED IN UPPER ELEVATIONS. WESTERLY FLOW ALOFT IS EXPECTED TO
ADVECT SLIGHTLY HIGHER RELATIVELY HUMIDITIES ACROSS THE REST OF THE
REGION. CLOUD COVER WILL LIKELY BE SUFFICIENT TO DECREASE MIXING OF
MID LEVEL MOMENTUM TO THE SURFACE. THOUGH RELATIVE HUMIDITIES MAY
FLIRT WITH 15 PERCENT WITH 20 FT WINDS AT TIMES EXCEEDING 20
MPH...THESE CONDITIONS ARE EXPECTED TO BE TEMPORAL IN NATURE AND
ISOLATED IN COVERAGE. FOR THIS REASON...THE FIRE WEATHER WATCH FOR
SUNDAY WILL BE DROPPED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...AND GUADALUPE
MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
ZONES: CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHEAST PLAINS/BLM ROSWELL/LNZ...AND
SOUTHERN LEA COUNTY.
TX...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
ZONES: ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
HIGH WIND WATCH FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: AND DAVIS/APACHE MOUNTAINS AREA.
HIGH WIND WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES: AND
GUADALUPE MOUNTAINS.
&&
02/01Hazardous weather outlook, Dec 31, 2:22 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CST SAT DEC 31 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-012030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 222 PM CST SAT DEC 31 2005 /122 PM MST SAT DEC 31 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE GUADALUPE MOUNTAINS THROUGH TONIGHT. WINDS ABOVE 6000 FEET ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH A FEW GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDS CONDITIONS WILL CONTINUE OVER THE GUADALUPE MOUNTAINS AND SPREAD SOUTH TO THE DAVIS MOUNTAINS ON SUNDAY. WEST WINDS ABOVE 6000 FEET IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO BLOW AT 45 TO 55 MPH WITH GUSTS TO 75 MPH. IN THE DAVIS MOUNTAINS ABOVE 6000 FEET...WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDY CONDITIONS ARE ALSO EXPECTED OVER SOUTHEAST NEW MEXICO AND WEST TEXAS FROM THE PERMIAN BASIN NORTH. WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG WITH A FEW HIGHER GUSTS EARLY IN THE AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS WILL INCREASE THE THREAT POSED BY WILDFIRE SUNDAY AFTERNOON OVER SOUTHEAST NEW MEXICO AND WEST TEXAS FROM THE TRANSPECOS REGION ACROSS THE PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:18 AM CST | High Wind Warning | MAF | 15 hr |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.